|NYC subway incident update
Mar 9, 2011
Dear Dr. Bob,
I hope you had a wonderful vacation down under! You are doing a wonderful job here on this forum and I have been scanning the categories and answers while you were away.
I also wanted to post on the forum and get a bit of Dr. Bob's kindness. So here it is: Last Saturday, I received what appeared to be a cut on the subway. I am suspecting someone deliberately cut my finger with something. That same night, I went to sleep and woke up half-drenched in sweat. The next night I experienced insomnia. Two days after the subway incident I noticed I had diarrhea, and on Wednesday felt like I was getting sick. On Friday, I developed pharyngitis and today am unable to sleep (putting my insomnia to good use by writing to you) and am very, very, very fatigued. Body just feels extremely off.
My friends have all said that no one would scratch me on the subway--and I believed them -- sometimes. And sometimes, I put everything together and it just seems too much of a coincidence. + I have a white coated tongue, Dr. Bob.
What could I possible make of this? What would you suggest I do, Sir? I have felt nauseous on several occasions because of the pharyngitis.
Any comments or suggestions will be very helpful. I don't know if I can wait three months to get tested. Sometimes I feel like I'm going to be ok, and I just got sick..and sometimes I feel like someone scratched me with an HIV infected blade. What should I do?
Thank you very much Dr. Bob, I admire everything you do for everyone like me, who is worried scared into the night.
| Response from Dr. Frascino
I agree with your friends! By way of reassurance I can advise you that symptoms associated with HIV acute retroviral syndrome manifest two to three weeks after infection (not hours or days after exposure). So whatever caused your symptoms, you can rest assured it was not HIV from a psychotic subway slasher, OK? Your fears are totally unwarranted. If you continue to be anxious, talk to your doctor. He may recommend some anti-anxiety medication or counseling to help you cope with your fears.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.